MAUDE Adverse Event Report: RICHARD WOLF GMBH ERAGON MODULAR; HANDLE PISTOL SHAPED MONOPOLAR

RICHARD WOLF GMBH ERAGON MODULAR; HANDLE PISTOL SHAPED MONOPOLAR
Model Number 83930074
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation of the device is in progress.The device is currently being returned by the user to richard wolf (b)(4), and a follow-up report will be submitted as soon as the investigation is completed.
 
Event or Problem Description
It was reported: the handles do not open/close reliably (occurs repeatedly)in one patient, the handle could not be opened when the tissue was grasped on the jaw side, so that an emergency thoracoscopy almost became necessary.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with additional information.The following fields have new and/or change information : d4, g7, h1, h2, h3, h6, h7, h8, h10.The user report points out that during the application it was no longer possible to open the handle and then open the pliers.This scenario could not be simulated (during the test).The customer's instrumentation, consisting of: 83930074 hand handle pistol mono lot 1448940 has been checked in the responsible department.Instrument has no defects.If the handle legs are squeezed extremely hard when the lock is switched on, a greater force must also be applied when the lock is switched off.The handle pistol shaped mono from batch 1448940 was booked to the sales warehouse on 15.05.2020.Production order 1448940 consists of (b)(4) pieces.The handle pistol shaped mono 83930074 has been in the program since 04.05.2011.The complaints database was examined in the period 01.01.2017 to 19.06.2020.During this period 18236 pieces of the handle pistol shaped mono 83930074 were sold.At the same time 9 handle pistol shaped mono were claimed.According to the eragon modular /axial pliers scissors and handles, ga-s 027 / en / 2015-06 v7.0 / äm: pdz 15-8028 in chapter 7, the user is informed that -excessive use of force can lead to breakage or damage to the products - due to the required small dimensions the products have only limited stability - the products are intended to grip and remove only small, soft tissue/organs - for therapeutic applications we recommend keeping a replacement instrument available.The gripper has been tested in house.The catch could either be deactivated with the locking lever (3.4) or the catch could be disengaged with the trigger (3.5).From our point of view, this is a user error.No defects were found on the product.Possible hazards were considered in the risk assessment b1-2 r02 (reusable non-optical pliers and scissors) with the corresponding extent of damage and probability of occurrence and were evaluated with an acceptable risk.This assessment is still valid even taking into account the current case.Richard wolf gmbh(rwgmbh) considers this matter closed.However, in the event rwgmbh receives any additional information a follow up report will be submitted to fda.Richard wolf medical instruments corporation(rwmic) is submitting this report on behalf of rwgmbh.

Brand Name
ERAGON MODULAR
Common Device Name
HANDLE PISTOL SHAPED MONOPOLAR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
MDR Report Key10244774
Report Number9611102-2020-00010
Device Sequence Number16292197
Product Code GCJ
UDI-Device Identifier04055207026625
UDI-Public04055207026625
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K935270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number83930074
Device Catalogue Number83930074
Device Lot Number1448940
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;